Alert archive / Hawaii / Small Craft Advisories in 2023

Small Craft Advisory 21, NWS Honolulu, HI

June 8, 2023

NWS Honolulu, HI issued this small craft advisory at Jun 8, 2023, 3:10 AM HST. It took effect at Jun 8, 2023, 6:00 PM HST. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Jun 8, 2023, 3:10 AM HST (13:10 UTC)
In effect from
Jun 8, 2023, 6:00 PM HST
Expired
Jun 18, 2023, 3:29 AM HST
In force
9 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

731 
WHHW70 PHFO 081310
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
310 AM HST Thu Jun 8 2023

PHZ119>121-123-124-090215-
/O.NEW.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
310 AM HST Thu Jun 8 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST SATURDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From 6 PM this evening to 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
22 follow-up statements
096 
WHHW70 PHFO 081913
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
913 AM HST Thu Jun 8 2023

PHZ119>121-123-124-090815-
/O.CON.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
913 AM HST Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST SATURDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From 6 PM this evening to 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
963 
WHHW70 PHFO 090122
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
322 PM HST Thu Jun 8 2023

PHZ119>121-123-124-091430-
/O.CON.PHFO.SC.Y.0021.230609T0400Z-230610T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
322 PM HST Thu Jun 8 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM HST SATURDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From 6 PM this evening to 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
739 
WHHW70 PHFO 091336
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
336 AM HST Fri Jun 9 2023

PHZ119>121-123-124-100245-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230612T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
336 AM HST Fri Jun 9 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 15 to 25 kt. Seas 4 to 7 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
688 
WHHW70 PHFO 100115
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
315 PM HST Fri Jun 9 2023

PHZ119>121-123-124-101415-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230612T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
315 PM HST Fri Jun 9 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
215 
WHHW70 PHFO 101304
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
304 AM HST Sat Jun 10 2023

PHZ119>121-123-124-110215-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
304 AM HST Sat Jun 10 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 15 to 25 knots. Seas 4 to 7 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Gibbs
059 
WHHW70 PHFO 110141
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
341 PM HST Sat Jun 10 2023

PHZ119>121-123-124-111445-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
341 PM HST Sat Jun 10 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds to 25 kt with gusts up to 30 kt.

* WHERE...Maalaea Bay, the Pailolo and Alenuihaha Channels, and
  waters south of the Big Island.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
427 
WHHW70 PHFO 111338
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
338 AM HST Sun Jun 11 2023

PHZ119>121-123-124-120245-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230613T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
338 AM HST Sun Jun 11 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

RCB
084 
WHHW70 PHFO 120130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Sun Jun 11 2023

PHZ119>121-123-124-121430-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 PM HST Sun Jun 11 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

* WHAT...East winds 20 to 25 kt and seas 5 to 8 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
482 
WHHW70 PHFO 121341
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
341 AM HST Mon Jun 12 2023

PHZ119>121-123-124-130245-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
341 AM HST Mon Jun 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...East winds 15 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
827 
WHHW70 PHFO 130145
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
345 PM HST Mon Jun 12 2023

PHZ119>121-123-124-131445-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
345 PM HST Mon Jun 12 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...East winds 20 to 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
644 
WHHW70 PHFO 131319
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
319 AM HST Tue Jun 13 2023

PHZ119>121-123-124-140230-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230615T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
319 AM HST Tue Jun 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WHAT...East winds 20 to 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
217 
WHHW70 PHFO 140132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
332 PM HST Tue Jun 13 2023

PHZ119>121-123-124-141445-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230616T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
332 PM HST Tue Jun 13 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

* WHAT...East winds 20 to 25 kt with higher gusts.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
763 
WHHW70 PHFO 140702
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
902 PM HST Tue Jun 13 2023

PHZ119>121-123-124-142015-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230616T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
902 PM HST Tue Jun 13 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

* WHAT...East to northwest winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, 
  Big Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through Thursday afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Houston
365 
WHHW70 PHFO 141315
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
315 AM HST Wed Jun 14 2023

PHZ119>121-123-124-150215-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
315 AM HST Wed Jun 14 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...East to northeast winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through early Saturday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Houston
461 
WHHW70 PHFO 150110
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
310 PM HST Wed Jun 14 2023

PHZ119>121-123-124-151415-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
310 PM HST Wed Jun 14 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...East to northeast winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through early Saturday morning, though this advisory may
  need to be extended through the weekend.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
261 
WHHW70 PHFO 151303
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
303 AM HST Thu Jun 15 2023

PHZ119>121-123-124-160215-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
303 AM HST Thu Jun 15 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...East to northeast winds 20 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through early Saturday morning, though this advisory may
  need to be extended through the weekend.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
248 
WHHW70 PHFO 161305
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
305 AM HST Fri Jun 16 2023

PHZ119>121-123-124-170215-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230617T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
305 AM HST Fri Jun 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...East to northeast winds 15 to 25 knots.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through early Saturday morning, though this advisory may
  need to be extended through the weekend.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
360 
WHHW70 PHFO 161931
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
931 AM HST Fri Jun 16 2023

PHZ119>121-123-124-170845-
/O.EXT.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
931 AM HST Fri Jun 16 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast to east winds 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

22
860 
WHHW70 PHFO 170146
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
346 PM HST Fri Jun 16 2023

PHZ119>121-123-124-171500-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
346 PM HST Fri Jun 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast to east winds 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

22
549 
WHHW70 PHFO 171329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
329 AM HST Sat Jun 17 2023

PHZ119>121-123-124-180230-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
329 AM HST Sat Jun 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds 15 to 25 kt. Seas 5 to 7 feet.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
539 
WHHW70 PHFO 180134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
334 PM HST Sat Jun 17 2023

PHZ119>121-123-124-181445-
/O.CON.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
334 PM HST Sat Jun 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Northeast to east winds 25 kt.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

22
224 
WHHW70 PHFO 181329
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
329 AM HST Sun Jun 18 2023

PHZ119>121-123-124-181430-
/O.CAN.PHFO.SC.Y.0021.000000T0000Z-230619T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
329 AM HST Sun Jun 18 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased below advisory levels.

$$

Gibbs

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 8:33 PM HST, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 7, 8:33 PM HST, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
833 PM HST Wed Jun 7 2023

.SYNOPSIS...
A weak cold front passing by north of the Hawaiian Islands will
keep the high pressure ridge north of the region in a weakened
state through the overnight hours. By Thursday, this front will
pass to the east allowing the ridge to build north of the island
chain. Trade winds will strengthen from Thursday into the weekend
and local scale land and sea breezes will diminish. Any rain
shower activity will be brief in this stable environment and
favor windward and mountain areas during the overnight to early
morning hours.

&&

.DISCUSSION...
This evenings satellite imagery shows a fairly stable environment
across the region. Cirrus clouds associated with the subtropical
jet stream are outlining a stable upper level ridge over the main
Hawaiian Islands. Scattered stable cumulus clouds upstream of the
state will yield little rainfall as they drift across island
mountain ranges through the upcoming weekend. Upper air weather
balloon soundings from Lihue and Hilo at 2 PM HST this afternoon
show temperature inversion base heights at 6,000 and 7,000 feet,
which means very stable conditions for the islands.

Currently we see a weakening cold front passing north of the
Hawaii Region with clouds and weather associated with this front
expected to diminish far north of the state. As this front passes
east tonight we expect the subtropical ridge to build in to the
north. This change to the pressure pattern will keep the region in
a fairly stable weather pattern with mainly increasing easterly
trade wind speeds into the moderate to locally breezy range from
Thursday to Friday and holding at these levels through the
upcoming weekend. Local scale afternoon sea breezes will diminish
as the large scale trade winds strengthen.

A high pressure ridge aloft will keep weather conditions on the
stable side through the upcoming weekend. Subsidence temperature
inversion heights will remain in the 5,000 to 7,000 foot range
through Sunday. These low inversion heights are caused by downward
motions under the stable ridge aloft and will limit vertical
cloud growth and any rain shower production will be brief.

There is hope for a brief period of increasing shower trends on
Monday as both the American (GFS) and European (ECMWF) models
suggest a cloud band from an old cold front will drift through the
islands starting early Monday morning. Passing showers may develop
once again favoring early Monday morning and Monday night into
Tuesday morning. The eastern slopes of the Big Island may see a
more sustained period of enhanced rainfall as these clouds are
driven up the mountain slopes and produce scattered to numerous
showers along the Hilo side from Monday night through Wednesday
morning.

Infrared satellite imagery this evening clearly shows hot
temperatures over the Kilauea Caldera associated with the recent
volcanic eruption on the Big Island. We are not visually detecting
large amounts of sulfur dioxide production or seeing significant
air quality impacts as measured by surface stations with this
latest eruption. This means we expect limited Vog impacts in the
short range forecast. However, we will continue to monitor
volcano emissions and weather conditions for potential Vog impacts
to communities down wind or west-southwest of the volcano area.

&&

.AVIATION...
Moderate to locally breezy trade winds will hold through the next
few days. The latest radar and satellite imagery show isolated
clouds and showers over the windward areas with clouds over the
leeward sections of the islands beginning to dissipate. Tonight
will likely have a few isolated showers over windward and mountain
areas with clouds and showers then increasing over the leeward
areas tomorrow afternoon.

No AIRMETs are currently in effect.

&&

.MARINE...
A front passing far north of the main Hawaiian Islands will
weaken the subtropical ridge to our north, keeping trade wind
speeds below advisory strength. Trade winds will increase from
Thursday night onward as the ridge rebounds with the departure of
the front. Locally strong winds will likely return for the typical
windy areas around Maui County and the Big Island.

Small surf will continue along south facing shores as a mix of
long period south and southwest (170-220 degree) swells continues
into next week. Surf along exposed north and west facing shores
may increase slightly into Thursday as a west-northwest to
northwest (300-320 degree) swell fills in tonight into Thursday
from former Typhoon Mawar, but confidence remains low at this time
due to this storm's compact size. Surf along east facing shores
will remain small into Thursday due to weaker trade winds. A
slight increase is expected Friday into the weekend as trade winds
strengthen.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bohlin
AVIATION...Tsamous
MARINE...Powell

Nearby

Small Craft Advisories in Hawaii, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.